bruising of vein after blood test

Discussion in 'Health and medical' started by henk van der knaap, Nov 13, 2003.

  1. Hi there,

    I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    my INR level.

    A week ago I had a blood test, however this week I developed extensive
    bruising and discolouring all along my vein into my armpit on the right
    hand side. Also my arm is slightly painful. I wonder whether it is ominous
    or can be safely ignored.

    I would very much like to know if other people have had a similar
    experience.

    Many thanks,

    henk

    New Zealand

    --

    Powered by NetBSD 2.0
     
    Tags:


  2. Bill

    Bill Guest

    "henk van der knaap" <[email protected]> wrote in message
    news:[email protected]
    > Hi there,
    >
    > I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    > my INR level.
    >
    > A week ago I had a blood test, however this week I developed extensive
    > bruising and discolouring all along my vein into my armpit on the right
    > hand side. Also my arm is slightly painful. I wonder whether it is ominous
    > or can be safely ignored.
    >
    > I would very much like to know if other people have had a similar
    > experience.
    >
    > Many thanks,
    >
    > henk
    >
    > New Zealand
    >
    > --


    I've had several black and blue marks - mostly circular, maybe up to 1 1/2" in
    diameter. But I'm not on coumadin. Why don't you call the people who did the
    test, if you are concerned.

    Bill
    >
    > Powered by NetBSD 2.0
    >
    >
     
  3. I also am on Coumadin, but have never had a bruise from blood-drawing
    greater than an inch in diameter. In your place, I would see a doctor
    IMMEDIATELY. Maybe there is an infection, and that could be serious.


    henk van der knaap ([email protected]) wrote:
    : Hi there,
    :
    : I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    : my INR level.
    :
    : A week ago I had a blood test, however this week I developed extensive
    : bruising and discolouring all along my vein into my armpit on the right
    : hand side. Also my arm is slightly painful. I wonder whether it is ominous
    : or can be safely ignored.
    :
    : I would very much like to know if other people have had a similar
    : experience.
    :
    : Many thanks,
    :
    : henk
    :
    : New Zealand
    :
    : --
    :
    : Powered by NetBSD 2.0
    :
    :
     
  4. If the person drawing the sample did not puncture the back side of the
    vein holding the draw site tightly for a short time will allow the
    puncture to seal and my bruses are almost always smaller than 1/2 in.
    diameter.

    On 14 Nov 2003 14:56:13 GMT, [email protected] (Edgar A
    Pearlstein) wrotE:

    > I also am on Coumadin, but have never had a bruise from blood-drawing
    >greater than an inch in diameter. In your place, I would see a doctor
    >IMMEDIATELY. Maybe there is an infection, and that could be serious.
    >
    >
    >henk van der knaap ([email protected]) wrote:
    >: Hi there,
    >:
    >: I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    >: my INR level.
    >:
    >: A week ago I had a blood test, however this week I developed extensive
    >: bruising and discolouring all along my vein into my armpit on the right
    >: hand side. Also my arm is slightly painful. I wonder whether it is ominous
    >: or can be safely ignored.
    >:
    >: I would very much like to know if other people have had a similar
    >: experience.
    >:
    >: Many thanks,
    >:
    >: henk
    >:
    >: New Zealand
    >:
    >: --
    >:
    >: Powered by NetBSD 2.0
    >:
    >:
     
  5. henk van der knaap wrote:

    > Hi there,
    >
    > I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    > my INR level.
    >
    > A week ago I had a blood test, however this week I developed extensive
    > bruising and discolouring all along my vein into my armpit on the right
    > hand side. Also my arm is slightly painful. I wonder whether it is ominous
    > or can be safely ignored.
    >


    Your INR may be too high.

    --
    Dr. Andrew B. Chung, MD/PhD
    Board-Certified Cardiologist
    http://www.heartmdphd.com/
     
  6. On 2003-11-17, Dr. Andrew B. Chung, MD/PhD <[email protected]> wrote:
    > henk van der knaap wrote:
    >
    >> Hi there,
    >>
    >> I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    >> my INR level.
    >>
    >> A week ago I had a blood test, however this week I developed extensive
    >> bruising and discolouring all along my vein into my armpit on the right
    >> hand side. Also my arm is slightly painful. I wonder whether it is ominous
    >> or can be safely ignored.
    >>

    >
    > Your INR may be too high.
    >
    > --
    > Dr. Andrew B. Chung, MD/PhD
    > Board-Certified Cardiologist
    > http://www.heartmdphd.com/
    >
    >


    Thank you.

    My INR was 2.2 However I had developed an infection. This is the third
    time. I must say that my vein is now badly scarred!!

    Henk


    --

    Henk van der Knaap,
    New Zealand

    Powered by NetBSD 2.0
     
  7. When they draw blood from my right arm I often have large, ugly
    bruises. No pain, tho. I'm not on any blood thinner.

    henk van der knaap <[email protected]> wrote in message news:<[email protected]>...
    > Hi there,
    >
    > I am on warfarin (coumadin) and I need frequent blood tests to ascertain
    > my INR level.
    >
    > A week ago I had a blood test, however this week I developed extensive
    > bruising and discolouring all along my vein into my armpit on the right
    > hand side. Also my arm is slightly painful. I wonder whether it is ominous
    > or can be safely ignored.
    >
    > I would very much like to know if other people have had a similar
    > experience.
    >
    > Many thanks,
    >
    > henk
    >
    > New Zealand
     
Loading...